Jump to content
Sign in to follow this  
ChasenAir

Celexa Is Ruining My Sex Life

Recommended Posts

This is something new, I can't produce while with my gf anymore. I am a stud for sure but it takes 45+ min to produce "alone" and several sessions of intercourse to produce. I just turned 29 this is not normal and I don't know what to do as it is really bothering me.

Share this post


Link to post
Share on other sites

You might need to talk to your doctor and change medications or add additional medications.

Celexa and other SSRI drugs to treat depression and anxiety are known to cause physical sexual problems.

Some drugs are known to have fewer sexual side effects; ask your doctor.

If you require Celexa or another med to keep your depression and anxiety under control, then perhaps doctors are prescribing Viagra-type drugs to counteract the sexual side effects, ask your doctor.

BTW congratulations on being a stud, some guys can't make that claim! LOL

Share this post


Link to post
Share on other sites

Hmmmm........a med change might be in order. Maybe there are other antidepressants that have less of an effect on the libido. I have been on a few different antidepressants and no one has been better or worse than the other in that department, tho...It just takes me longer to get there, so to speak. Which my husband doesn't mind, bless his heart and soul.

Share this post


Link to post
Share on other sites

I concur with the above recommendations. Others here on the forum have added a med that helped in that department. I dont remember the name of the med, but you might do some looking around and see what you can find. And, talk to your doctor about it.

-jmg

Share this post


Link to post
Share on other sites

SEXUAL DYSFUNCTION: ANTIDEPRESSANTS:
Credit goes to Opester, formerly of Yahoo!Answers, for most of this:

"Sexual dysfunction is very common on any of the SSRI's-Paxil, Prozac, Zoloft, Lexapro, Celexa, Luvox, etc.

You can try a couple things to resolve it:
1) Try Periactin (Cyproheptadine) a few hours prior to having relations-it's an antihistamine that is generic and inexpensive, but I believe it requires a Rx. It works for some people, but not all. You need about 4mg usually.
2) Ask your doc to add Wellbutrin-it often is prescribed to help with this side effect and is usually effective, but can add some other side effects (like sweating) but not everyone gets side effects.
3) Reduce the dosage or try a drug holiday occasionally, but check with your doc before decreasing.
4) Men can try Yohimbine [*POSSIBLE URINARY TRACT IRRITANT] or Viagra [*OLDER; POSSIBLY RISKIER]/Cialis/*LEVITRA if not otherwise contraindicated.
5) Try another SSRI-not all produce the side effect in every person. You can also try Cymbalta or Effexor which are both combined SSRI/SNRI and tend to diminish this side effect (similar to adding Wellbutrin).

Source(s): Psychotherapist for 20 years - very familiar with this side effect ~~~ switching to a different antidepressant with a lower reported incidence of sexual dysfunction, such as bupropion or mirtazapine".

[ * ABOVE MATERIAL IN CAPITALISATION IS MINE]. "Unlike the SSRIs, nefazodone - which exerts significant inhibitory effects on serotonin uptake - does not seem to cause an adverse effect on sexual drive and function" - http://www.healthcentral.com/encyclopedia/408/409.html Check out medications first at: http://www.drugs.com/ & http://www.iguard.org/ & http://www.rxlist.com/ & http://crazymeds.us/ & http://www.askapatient.com/ ~~~ change to buproprion as there are not any sex side effects with this

also buproprion added to any ssri usually reverses the sexual side effects of the ssri. ~~~ By the way, almost EVERY anti-depressant gives people sexual side effects!! If this is a big concern to you or your partner talk to the doctor or psychiatrist and tell him to put you on one without these side effects. One i personally would recommend is Moclobemide, it's very effective and fast acting without the sexual side effects however it's up to your psychiatrist which one you go on. :) ~~~

Try taking damiana, or Horny Goat filter (from pharmacies, or Google supplies).

Watermelon: One-pound slice = $0.59 On a hot, summer day, who can resist a big, juicy slice of watermelon at the family picnic?

As it turns out, this universally loved melon has health benefits as well, and it won’t break the bank. Like berries, watermelon is loaded with phytochemicals, including lycopene, beta-carotene, and citrulline. When citrulline is consumed, it is converted to arginine. Arginine is an amino acid that has beneficial effects on the heart and circulatory system, as well as the immune system. Arginine boosts nitric oxide, which relaxes blood vessels, leading to another beneficial side benefit of watermelon ... a Viagra-like effect without the hazards of a toxic drug! Watermelon -- an aphrodisiac? Who knew?Arginine also helps the urea cycle by removing ammonia and other toxic compounds from your body. View: http://articles.mercola.com/sites/articles/archive/2011/03/04/7-foods-for-better-sex.aspx ~~~

St. John's Wort has been demonstrated to be as effective as antidepressants, yet has fewer, and milder side effects, which are always reversible, unlike antidepressants, which can (rarely) be permanent, and they are known to sometimes trigger suicidal thoughts / ideation, and even bipolar disorder in individuals with no previous history of either.

View my previous answer about St. John's Wort at http://au.answers.yahoo.com/question/index?qid=20110911014249AAU17Xx and check out the references. See my answers about effective natural treatments for depression at: https://au.answers.yahoo.com/question/index?qid=20140514083426AARwQqC ** and https://au.answers.yahoo.com/question/index?qid=20140615011107AAPCuGt but 8m.com has been replaced by weebly.com If you wish to wean off antidepressants and try the wort, taper off antidepressants/anxiolytics as per http://au.answers.yahoo.com/question/index?qid=20110728053225AAJ06sJ or page 3 at weebly.com

Begin the core treatments now, and begin the herbal remedies, and/or OTHER supplements when below 50% weaning dosage, although I am informed that low doses of 5-htp used with antidepressants are not associated with serotonin syndrome, so you could begin immediately with 50 mg daily, as you are weaning off, but first Google: "low dose 5-htp; (your antidepressant); effects" and try www.drugs.com & http://mediguard.org INTERACTIONS FUNCTION.

My doctor in Australia recommends switching from other SSRI's to Prozac / fluoxetine, and stabilise for a while, then reduce to 50% dosage for 2 weeks, but after reading about people's problems with Lexapro, I'm advising people to be on the safe side, and take considerably longer; at least 6, and preferably around 12 weeks. Don't abruptly discontinue them (cold turkey) as the withdrawal symptoms can be serious, even seizures (rare) in some cases.

Read the post about antidepressants / anxiolytics (anti-anxiety medications; some, such as Lexapro or Zoloft / sertraline may be prescribed for both disorders) at http://au.answers.yahoo.com/question/index?qid=20110921032742AAZn9qX ( note that http://au.answers.yahoo.com/question/ind... is inoperative, so check out ** above ).

Edited by Nowuccas

Share this post


Link to post
Share on other sites

Celexa made it tough for me, too. My solo time was pretty much on par with your quote. However, with a partner, I found that I could do 10 minutes, break and let stuff cool down, then go a second round (or later the day) and I could finish. Might want to give the old Round 2 a try.... TKO!

Share this post


Link to post
Share on other sites

This is a problem with all SSRI meds, but I find that Celexa/Lexapro may be the worst for it based on my own experience as well as reports from others.

I recommend you ask your doctor about Viibryd, it has a comparatively low incidence of sexual side effects. There is also Wellbutrin if you need to try a different type of med.

Sent from my iPhone using Tapatalk

Share this post


Link to post
Share on other sites

This is a problem with all SSRI meds, but I find that Celexa/Lexapro may be the worst for it based on my own experience as well as reports from others.

I recommend you ask your doctor about Viibryd, it has a comparatively low incidence of sexual side effects. There is also Wellbutrin if you need to try a different type of med.

Sent from my iPhone using Tapatalk

I have no depression, well lately I have been feeling a little depressed...which I assume is from the new celexa running through my vain's. I just have anxiety and the Dr really pushed me on to celexa...:/ than wanted to up the dose...ignoring the fact that I told her my anxiety is better. Anyways the gf and I have had multi sessions which seem to help a lot. I have completely stopped with self pleasure which I hope in due time will fix my issue...if that doesn't work ill look into suggestions stated above this post.

Sent from my SCH-I605

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...